Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 413, NWS Shreveport, LA

November 8, 20116 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2011, 7:26 PM CST for 6 parishes in Louisiana. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 8, 2011, 7:26 PM CST (01:26 UTC)
Expired
Nov 8, 2011, 8:30 PM CST
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 7:40 PM CSTTSTM WND DMG2 Se Bernice, LATREES DOWN ON LA 2 SE OF BERNICE
Nov 8, 7:40 PM CSTTSTM WND DMG2 S Simsboro, LATREES DOWN ON HWY 507 JUST SOUTH OF SIMSBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 5:30 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WUUS54 KSHV 090126
SVRSHV
LAC013-027-049-061-073-111-090230-
/O.NEW.KSHV.SV.W.0413.111109T0126Z-111109T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST TUE NOV 8 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
  CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
  UNION PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 830 PM CST

* AT 724 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BERNICE TO 12 MILES SOUTHWEST
  OF GRAMBLING...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF
  JUNCTION CITY TO 10 MILES NORTHWEST OF JONESBORO...AND MOVING EAST
  AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FARMERVILLE...STERLINGTON AND RICHWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3228 9202 3228 9210 3226 9211 3226 9215
      3228 9217 3228 9231 3224 9232 3226 9302
      3291 9291 3291 9208 3280 9205 3272 9206
      3271 9197 3268 9196
TIME...MOT...LOC 0126Z 270DEG 39KT 3280 9270 3236 9277

$$

VII
1 follow-up statement
004 
WWUS54 KSHV 090207
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 PM CST TUE NOV 8 2011

LAC027-090217-
/O.CAN.KSHV.SV.W.0413.000000T0000Z-111109T0230Z/
CLAIBORNE LA-
807 PM CST TUE NOV 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE PARISH IS
CANCELLED...

LAT...LON 3228 9202 3228 9210 3226 9211 3226 9215
      3228 9217 3228 9231 3224 9233 3226 9302
      3291 9247 3291 9208 3280 9205 3272 9206
      3271 9197 3268 9196
TIME...MOT...LOC 0207Z 270DEG 39KT 3280 9217 3236 9224

$$

LAC013-049-061-073-111-090230-
/O.CON.KSHV.SV.W.0413.000000T0000Z-111109T0230Z/
UNION LA-OUACHITA LA-LINCOLN LA-JACKSON LA-BIENVILLE LA-
807 PM CST TUE NOV 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR BIENVILLE...JACKSON...LINCOLN...OUACHITA AND UNION PARISHES...

AT 806 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LINVILLE
TO LAPINE...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF BASTROP
TO 10 MILES SOUTHWEST OF BROWNSVILLE-BAWCOMVILLE...MOVING EAST AT 45
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLAIBORNE...SPENCER...HAILE...LOCH LOMON...WEST MONROE...FONDALE...
DESHARD...STERLINGTON...MONROE...BOSCO...RICHWOOD...FAIRBANKS...
GUTHRIE...PINE GROVE...PERRYVILLE AND SWARTZ

LAT...LON 3228 9202 3228 9210 3226 9211 3226 9215
      3228 9217 3228 9231 3224 9233 3226 9302
      3291 9247 3291 9208 3280 9205 3272 9206
      3271 9197 3268 9196
TIME...MOT...LOC 0207Z 270DEG 39KT 3280 9217 3236 9224

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 6:20 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 8, 6:20 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST TUE NOV 8 2011

.DISCUSSION...
FORECAST UPDATED TO INCLUDE TORNADO WATCH 877 WHICH RUNS TO 1 AM...
AND THE EXPIRATION OF WATCH 875. COLD FRONT HAS MOVED INTO THE
WESTERN PORTIONS OF THE CWA BRINGING DRIER AIR. HAVE LOWERED POPS
BEHIND THE FRONT.

EXPECT ANOTHER UPDATE IN AN HOUR OR SO...AS SOME WESTERN COUNTIES
IN TORNADO WATCH 877 MADE BE CLEARED AS THE LINE OF SEVERE STORMS
CONTINUES TO MOVE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  65  39  64  35 /  70   0   0   0   0
MLU  55  65  41  62  33 /  90  10  10   0   0
DEQ  43  61  33  62  34 /  40   0   0   0   0
TXK  46  61  36  61  35 /  60   0   0   0   0
ELD  49  63  37  61  34 /  80  10   0   0   0
TYR  46  62  40  62  37 /  20   0   0   0   0
GGG  46  63  39  63  36 /  50   0   0   0   0
LFK  45  66  40  66  34 /  70   0  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/12
Hazardous weather outlook, Nov 8, 6:02 AM CST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 AM CST TUE NOV 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
602 AM CST TUE NOV 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS MORNING ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD
OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL EMERGE OUT FROM THE
SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THESE SHOWERS AND
THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON DURING PEAK HEATING AS
THEY ENTER EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHWEST
ARKANSAS. GIVEN THE STRONG WIND SHEAR AND FORCING IN PLACE...SOME
OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND ISOLATED TORNADOES. HOWEVER...THE SEVERE WEATHER THREAT
WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY IN PLACE...WHICH
COULD BE INHIBITED BY CLOUD COVER AND SHOWERS THAT MAY DEVELOP
AHEAD OF THE PRIMARY BAND OF THUNDERSTORMS. IN ADDITION TO THE
SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE AREAWIDE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES
EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE SHOWERS AND
THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH
COOLER AND DRIER AIR FILTERING SOUTHEAST BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND THIS EVENING.

15

In the hours before

Local storm report, Nov 8, 5:33 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TORNADO          5 SE STONEWALL          32.21N 93.76W
11/08/2011                   DE SOTO            LA   AMATEUR RADIO

            TORNADO REPORTED ON THE GROUND BY AMATEUR RADIO...NEAR
            KICKAPOO OR BETWEEN KINGSTON AND FRIERSON.

&&

04
Local storm report, Nov 8, 5:43 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
543 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     NON-TSTM WND DMG GRAND CANE              32.08N 93.81W
11/08/2011                   DE SOTO            LA   BROADCAST MEDIA

            POWER LINES DOWN

&&

25
Local storm report, Nov 8, 5:45 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     GRAND CANE              32.08N 93.81W
11/08/2011                   DE SOTO            LA   BROADCAST MEDIA

            POWER LINES DOWN

&&

25
Local storm report, Nov 8, 6:00 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          2 E LONGSTREET          32.10N 93.92W
11/08/2011                   DE SOTO            LA   AMATEUR RADIO

            WIDE SWATH OF DOWNED TREES NEAR SMYRNA ROAD AND HIGHWAY
            5.

&&

04
Local storm report, Nov 8, 6:03 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
603 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     LIGHTNING        5 W HOMER               32.79N 93.14W
11/08/2011                   CLAIBORNE          LA   AMATEUR RADIO

            LIGHTNING STRUCK HOME AND HOME IS ON FIRE.

&&

04
Local storm report, Nov 8, 6:52 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND DMG     2 NW GIBSLAND           32.56N 93.08W
11/08/2011                   BIENVILLE          LA   AMATEUR RADIO

            TREE DEBRIS NOTED ALONG INTERSTATE 20...BETWEEN MILE
            MARKERS 56 AND 57.

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:00 PM CSTTornado WarningSHVBienville, Bossier, Webster45 min
Nov 8, 6:06 PM CSTSevere Thunderstorm WarningSHVClaiborne, Union, Webster39 min
Nov 8, 6:42 PM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Webster48 min
Nov 8, 8:34 PM CSTTornado WarningSHVJackson, Ouachita41 min
Nov 8, 8:37 PM CSTTornado WarningSHVGrant, Natchitoches, Sabine38 min
Nov 8, 9:31 PM CSTAreal Flood AdvisorySHVOuachita119 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.